Ask an Eye Doctor and Get an Answer ASAP
Hello, Welcome to Pearl.com
Are you available for chat now?
If the blurring of vision in the right is very specifically significant in sunlight only ( poor vision in sunlight is called hamarlopia) then it could be due to start of senile cataract ( posterior subcapsular type). Since the cataract is present only in the centre of the lens, the vision becomes blurred as the pupil constricts in sunlight. This can be confirmed by a detailed eye evaluation by an ophthalmologist( including the dilated eye exam). Once confirmed, it can be treated by cataract surgery with intraocular lens implantation.
Dry eyes is a common condition and causes symptoms like burning sensation, irritation and so on. But it usually causes symptoms in both eyes. It is an unlikely cause for unilateral blurring of vision in sunlight.
Until you visit an ophthalmologist, you can continue using lubricating eye drops such as preservative free Refresh tears eye drops, 1 drop 4 times a day ( available OTC).
Thank you and best wishes. It was a pleasure to have answered this question. Experts are credited only if a positive rating is given and not otherwise. So do remember to give your rating. A positive rating is what I aim for and we can continue to interact till you get a satisfactory response.An excellent feedback and /or bonus are most welcome and appreciated. Views expressed are for information purpose only and cannot substitute a visit to an ophthalmologist
what can be done for dry eyes I am already taking sustante (over the counter without much success) as well does a cateract have to be large to cause issues?
Thank you for the reply and additional information. If you continue to have dry eyes symptoms inspite of using systane eye drops, then it is better to get the eyes examined for detailed evaluation of dry eyes such as tear film break up time (TBUT), Schirmer's test and dye test to know the exact severity of the dry eyes. For moderate to severe dry eyes, Restasis eye drops have been tried ( but these drops are also associated with certain side effects such as stinging, red eyes).If these drops fail, then temporary tear plugs are given which help by preventing loss of existing tears from the eyes. As for the cataract, then no, a posterior subcapsular cataract need not be large to cause visual symptoms. Even a tiny opacity in the centre of the lens is enough to give rise to hamarlopia ( reduced or blurred vision in sunlight).